Alert archive / West Virginia / Winter Storm Warnings in 2012

Winter Storm Warning 8, NWS Baltimore/Washington

December 20, 2012Allegany County, Maryland; Grant County, Mineral County, Pendleton County, West Virginia; Highland County, Virginia

NWS Baltimore/Washington issued this winter storm warning at Dec 20, 2012, 3:05 AM EST for Allegany County, Maryland; Grant County, Mineral County, Pendleton County, West Virginia; Highland County, Virginia. It took effect at Dec 21, 2012, 1:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 3:05 AM EST (08:05 UTC)
In effect from
Dec 21, 2012, 1:00 AM EST
Expired
Dec 20, 2012, 2:12 PM EST
In force
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Highland County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS41 KLWX 200805
WSWLWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
305 AM EST THU DEC 20 2012

MDZ501-VAZ503-WVZ501-503-505-201615-
/O.UPG.KLWX.WS.A.0006.121221T0300Z-121222T2300Z/
/O.NEW.KLWX.WS.W.0008.121221T0600Z-121222T2300Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-WESTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...BAYARD...
MOUNT STORM...ELK GARDEN...CIRCLEVILLE
305 AM EST THU DEC 20 2012

...WINTER STORM WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 1 AM
FRIDAY TO 6 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* PRECIPITATION TYPE...SNOW...HEAVY AND BLOWING AT TIMES.

* ACCUMULATIONS...8 TO 12 INCHES.

* TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. THE ONSET OF
  SNOW IS EXPECTED THURSDAY NIGHT...WITH THE WORST CONDITIONS
  LIKELY FRIDAY AFTERNOON AND FRIDAY NIGHT...THEN TAPERING OFF ON
  SATURDAY.

* TEMPERATURES...HIGHS IN THE UPPER 20S WITH LOWS IN THE UPPER
  TEENS TO LOWER 20S.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW
  WITH NEAR BLIZZARD CONDITIONS AT TIMES. VISIBILITIES OF ONE ONE
  QUARTER MILE OR LESS ARE POSSIBLE IN BLOWING AND DRIFTING SNOW. WIND
  CHILL TEMPERATURES IN THE SINGLE DIGITS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.



&&

$$
1 follow-up statement
651 
WWUS41 KLWX 201912
WSWLWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EST THU DEC 20 2012

MDZ501-VAZ503-WVZ501-503-505-210315-
/O.CAN.KLWX.WS.W.0008.121221T0600Z-121222T2300Z/
/O.NEW.KLWX.BZ.W.0002.121221T0600Z-121222T2300Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-WESTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...BAYARD...
MOUNT STORM...ELK GARDEN...CIRCLEVILLE
212 PM EST THU DEC 20 2012

...BLIZZARD WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST
SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 AM FRIDAY
TO 6 PM EST SATURDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* PRECIPITATION TYPE...SNOW...HEAVY AND BLOWING AT TIMES.

* ACCUMULATIONS...8 TO 14 INCHES. HIGHEST AMOUNTS ARE EXPECTED
  ALONG THE HIGHEST TERRAIN...ESPECIALLY ABOVE 2500 FT.

* TIMING...LATE THURSDAY NIGHT THROUGH SATURDAY. THE ONSET OF SNOW
  IS EXPECTED THURSDAY NIGHT...WITH THE WORST CONDITIONS LIKELY
  FRIDAY AFTERNOON AND FRIDAY NIGHT...THEN TAPERING OFF SATURDAY.

* TEMPERATURES...HIGHS IN THE UPPER 20S. LOWS IN THE UPPER TEENS
  TO LOWER 20S.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OVERNIGHT
  TONIGHT AND FOR MUCH OF FRIDAY. WINDS WILL INCREASE ON SATURDAY
  BETWEEN 30 TO 40 MPH...WITH PEAK GUSTS NEAR 60 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW
  WITH BLIZZARD CONDITIONS EXPECTED AT TIMES...WITH VISIBILITIES
  OF ONE QUARTER MILE OR LESS IN BLOWING AND DRIFTING SNOW. WIND
  CHILL TEMPERATURES IN THE SINGLE DIGITS ARE ALSO POSSIBLE.
  DOWNED TREES AND POWERLINES COULD RESULT FROM THE STRONGEST
  GUSTS ON SATURDAY. THE SNOW IS EXPECTED TO TAPER OFF BY LATE 
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 9:14 PM EST, 5 hours 51 minutes earlier.

Area forecast discussion, Dec 19, 9:14 PM EST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
914 PM EST WED DEC 19 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE ATLANTIC COAST TONIGHT INTO EARLY
THURSDAY. A STRONG COLD FRONT WILL SLIDE THROUGH THE MID ATLANTIC
LATE THURSDAY AND OFF THE COAST BY EARLY FRIDAY. STRONG GUSTY
WINDS WILL COVER THE AREA FRIDAY AND SATURDAY. WEAK LOW PRESSURE
MAY MOVE ACROSS THE AREA ON MONDAY...WITH A STRONGER SYSTEM
EXPECTED FOR THE SECOND HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST FOR THE REST
OF THIS EVENING...AND WILL RESIDE OVER THE MID-ATLANTIC STATES
OVERNIGHT. STILL HAVE SOME LINGERING STRATOCU ACROSS THE NORTHERN
THIRD OR SO OF THE CWA...AND THIS WILL CONTINUE FOR THE NEXT FEW
HOURS. THEN...IN WESTERLY FLOW ALOFT AND WITH DEVELOPING WARM
ADVECTION ALOFT...CIRRUS WILL MOVE IN SO DESPITE HIGH PRESSURE
OVERHEAD WILL PLAY THE CWA AS PARTLY CLOUDY OVERNIGHT. MINIMA
WILL BE ABOVE AVERAGE...AROUND 40 IN DOWNTOWN WASHINGTON/BALTIMORE
AND INTO THE 30S ACROSS THE REST OF THE CWA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY WILL START OFF WITH SOME SUN...BUT THAT WILL DEGRADE AS
THE DAY GOES ON...ESPECIALLY IN THE AFTERNOON. SKIES SHOULD BE
OVERCAST OR NEARLY SO BY SUNSET...WITH ATTENDANT RAIN SHOWERS ALSO
MOVING IN. THAT IS IN RESPONSE TO A STRONG COLD FRONT ADVANCING ON
THE REGION FROM THE WEST. WINDS WILL BE INCREASINGLY GUSTY DURING
THE AFTERNOON...WITH GUSTS OF 20 TO 30 MPH BY LATE DAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THU NIGHT...
THE COLD FRONT WILL BE INTENSIFYING AFTER CROSSING THE APLCNS
AND MOVING ACROSS THE CWA. PEAK INTENSITY OF THIS BOUNDARY AND THE
ACCOMPANYING FEATURES SUCH AS THE LOW LEVEL JET WILL BE AS THE
SYSTEM MOVES EAST OF I-95 THRU THE MID ATLC REGION.
HOWEVER...AFTER A FAIRLY DISORGANIZED ENTRANCE OF THE BATCHES OF
PRECIP INTO THE AREA DURING THE MID-LATE AFTN HRS...THESE FEATURES
WILL TIGHTEN UP OVER THE NRN VA/MD PIEDMONT. EMBEDDED AREAS OF
MODERATE RAIN WILL BECOME HEAVIER...AND SYNOPTIC WINDS WILL BECOME
STRONGER.

ZOOMING OUT ON OUR SCOPE AT THIS TIME - THU EVE - THE RESPONSIBLE
LOW PRESSURE SYSTEM WILL ACTUALLY BE A COMPLEX AND STRENGTHENING
SYSTEM EXTENDING FROM THE PARENT UPPER LOW NEAR CHICAGO - OVERSPREAD
THE GREAT LAKES AND PULLING THE COLD FRONT OVER THE LENGTH OF THE
SOUTHEAST STATES. A SECONDARY SFC LOW WILL DEVELOP OFF THE LEE OF
THE BLUE RIDGE DOWN ACROSS THE CAROLINAS AND MOVE ACROSS OUR CWA
DURING THE LATE NIGHT HRS. WHERE EVER THE SFC LOWS TRACKS...WINDS
WILL DROP OFF WITHIN 25-50 MILES OF IT...BUT ALONG AND AHEAD OF THE
FRONT - WINDS WILL INCREASE INTO THE 20-30MPH RANGE...WHICH WILL BE
OVER CNTRL VA/SRN MD.

THOUGH INSTABILITY WILL BE LIMITED AND BARELY MEASURABLE...THE
BOUNDARY LAYER JET MAX WILL STRENGTHEN FROM A 30-40KT JET THU AFTN
TO A 50-60KT MAX SEVERAL HRS LATER - STATIONED ALONG AND EAST OF
I-95. A LINE OF LINEARLY-FORCED CONVECTION WILL BE POSSIBLE ACROSS
THESE AREAS LATE THU INTO THE EARLY MRNG HRS FRI. BRIEF HEAVY RAIN
AND GUSTY WINDS WOULD BE THE MAIN THREAT FROM THIS ACTIVITY BEFORE
THE FRONT MOVES THROUGH AND PUSHES ALL OF THIS PRECIP OFF THE COAST
OVERNIGHT. ANOTHER STORM SYSTEM...FAIRLY SIMILAR TO THE ONE
CURRENTLY MOVING TOWARD THE AREA FROM THE MIDWEST...IS EXPECTED TO
MOVE ACROSS THE AREA ALMOST EXACTLY ONE WEEK AFTER THIS ONE -
ACCORDING TO CURRENT LONG RANGE GUIDANCE PROGS.

FRIDAY AND BEYOND...
IMMEDIATELY BEHIND THE FRONT...CONDITIONS WILL CLEAR OUT OVERNIGHT
AND INTO EARLY FRI. PRECIP WILL CONTINUE ACROSS THE HIGHER TERRAIN
OF THE APLCNS...WHICH WILL TURN TO ALL SNOW BY THE PREDAWN HRS ON
FRI. UPSLOPE SNOWS WILL CONTINUE THROUGHOUT THE DAY AND INTO
SAT...W/ THE POTENTIAL FOR SEVERAL INCHES AT THE HIGHEST ELEVATIONS
IN THE TYPICAL WINDWARD SIDES OF THE ALLEGANY FRONT.

THE SECOND PART OF THIS SYSTEM WILL BE THE TYPICAL DRY AND GUSTY
DAYS FOLLOWING THE FRONTAL PASSAGE. THE NAM SHOWS A LOCALIZED BUT
POTENT VORT MAX SWINGING ACROSS THE AREA ON FRI AFTN. THIS FAR AWAY
FROM THAT PERIOD OF TIME DOES NOT FAR W/IN THE LOCAL WRF MODELING
BUT THIS TYPE OF FEATURE TYPICALLY SPREADS A PERIOD OF
CONVECTIVE-TYPE SHOWERS. THESE ISOLATED AND LOCALIZED CELLS WILL
HAVE ENOUGH COLD AIR IN THE PRECIP FORMATION LEVELS TO DROP SNOW
ACROSS THE NRN TIER OF THE CWA...A MIX OF RAIN-SNOW ACROSS THE
POTOMAC RVR VLY AND MAINLY RAIN DOWN TOWARD THE I-66 CORRIDOR. ALL
THIS ACTIVITY BRIEF AND WIDELY SCATTERED.

STRONG...GUSTY WINDS WILL BE THE MAIN STORY FOR FRIDAY AND SATURDAY
OUTSIDE OF THE MTNS. BOTH DAYS NOW LOOK TO HAVE SEVERAL HRS OF WIND
ADZY CRITERIA GUSTS (UPWARD OF 45-55MPH)...EVEN STAYING WINDY
OVERNIGHT FRI INTO EARLY SAT WHEN WINDS COMMONLY SUBSIDE. THE
RESULTANT WIND CHILL VALUES WELL INTO THE 20S AND 30S - EVEN SOME
SINGLE DIGITS AND TEENS ALONG THE HIGHER TERRAIN OUT WEST.

CONDITIONS WILL IMPROVE ON SUNDAY...THOUGH STILL W/ BREEZY NLY WINDS
BUT NOT NEARLY AS WINDY AS THE PREV TWO DAYS. HIGH PRESSURE BETWEEN
THIS LATE WEEK SYSTEM AND THE NEXT ONE - MIDDLE OF NEXT WEEK...WILL
QUIET DOWN CONDITIONS TO START NEXT WEEK...THOUGH A NEW DEVELOPMENT
W/ LONG RANGE GUIDANCE AS A WEAK SHORTWAVE COMES OUT OF THE GREAT
LAKES...JOINS UP W/ SIMILAR FEATURE DOWN ACROSS THE SOUTHEAST AND
PUSHES SOME LIGHT PRECIP ACROSS THE AREA ON MON AND OFF THE COAST
EARLY TUE.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AS HIGH PRESSURE BUILDS IN FROM THE WEST...N/NW WINDS WILL
DIMINISH THROUGH THE REST OF THE EVENING. HIGH PRESSURE SCOOTS TO
THE EAST EARLY THURSDAY. AS A FRONTAL BOUNDARY APPROACHES...RAIN
WILL DEVELOP FROM W/SW TO E/NE LATE THURSDAY INTO THURSDAY
EVENING. IFR CONDITIONS APPEAR LIKELY DURING THE CORE OF THE RAIN
EVENT...MAINLY FROM 00Z TO 09Z BEFORE WINDS SHIFT AND BECOME
GUSTY.

A STRONG COLD FRONT WILL MOVE OFF THE COAST OVERNIGHT. RAIN WILL
OVERSPREAD THE REGION LATE THU EVE...JUST AHEAD OF A STRONG COLD
FRONT. THE FRONT WILL SWEEP ACROSS THE AREA DURING THE OVERNIGHT
HRS...DRYING OUT THE AREA QUICKLY HEADING INTO FRI MRNG...BUT
WINDS WILL ALSO BE ON THE INCREASE - ESPECIALLY AFTER DAYBREAK
FRI. GUSTY WLY WINDS WILL AFFECT THE AREA ALL-DAY AND INTO THE
EVE. SAME STORY ON SAT...POSSIBLY STRONGER IN SOME AREAS AS PEAK
WINDS GUSTS IN THE 35-45KT RANGE SPREAD OVER THE AREA DURING THE
MID AFTN/EVE HRS. A BRIEF DROP OFF OVERNIGHT BUT ANOTHER BREEZY
DAY ON SUN.

&&

.MARINE...
WILL ALLOW SCA TO EXPIRE THIS EVENING AS WINDS HAVE BEEN
DIMINISHING OVER THE BAY. HIGH PRESSURE BUILDS IN TONIGHT THEN
MOVES OFFSHORE EARLY THURSDAY. WINDS WILL SHIFT AROUND TO THE
E/SE BY THURSDAY AFTERNOON AND BECOME GUSTY AHEAD OF A COLD FRONT.
SMALL CRAFT ADVISORY IN EFFECT FOR THURSDAY AFTERNOON/NIGHT.

WINDS WILL CONTINUE TO PICK UP OUT OF THE SE THU EVE JUST AHEAD
OF A STRONG COLD FRONT. THE FRONT WILL CROSS THE WATERS LATE THU
NIGHT INTO EARLY FRI MRNG. GALE POSSIBLE LATE THU NIGHT...W/ PEAK
WINDS NEAR 30KT BORDERING GALE CRITERIA BUT LOW CONFIDENCE OTHER
THAN IN SOME EMBEDDED HEAVIER SHOWERS MOVING THRU AHEAD OF THE
FRONT. WINDS BEHIND THE FRONT ON FRI - FROM MID MRNG ONWARD...ARE
EXPECTED TO BE LOW-MID RANGE GALE CONDITIONS...WHICH WILL CONTINUE
OVERNIGHT AND THROUGHOUT THE DAY ON SAT. WINDS WILL GRADUALLY
SUBSIDE INTO SUNDAY...BUT STILL W/ SOLID SCA WINDS.

&&

.TIDES/COASTAL FLOODING...
SE FLOW EXPECTED THURSDAY AHEAD OF AN APPROACHING COLD FRONT.
THIS MAY HELP WATER LEVELS TO BECOME ELEVATED AGAIN DURING TIMES
OF HIGH TIDE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR MDZ501.
VA...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR VAZ503.
WV...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 6 AM EST FRIDAY FOR
     ANZ530>543.

&&

SYNOPSIS...BPP/CAS/GMS
NEAR TERM...BPP
SHORT TERM...CAS
LONG TERM...GMS
AVIATION...BPP/GMS
MARINE...BPP/CAS/GMS
TIDES/COASTAL FLOODING...CAS
Hazardous weather outlook, Dec 19, 9:08 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
908 PM EST WED DEC 19 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
908 PM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG GUSTY WINDS ARE EXPECTED FRIDAY AND SATURDAY. WIND GUSTS
FRIDAY MAY REACH 40 TO 50 MPH...AND WIND GUSTS SATURDAY COULD
REACH 50 TO 60 MPH.

ACROSS THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY...A
SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING THURSDAY AFTERNOON.
GALE FORCE WINDS ARE THEN LIKELY FRIDAY INTO SATURDAY. STORM FORCE
WINDS MAY ALSO BE POSSIBLE ON SATURDAY.

PROLONGED EASTERLY OR SOUTHEASTERLY FLOW MAY LEAD TO ELEVATED
WATER LEVELS AT TIMES OF HIGH TIDE THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
908 PM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG GUSTY WINDS ARE EXPECTED FRIDAY AND SATURDAY. WIND GUSTS
FRIDAY MAY REACH 40 TO 50 MPH...AND WIND GUSTS SATURDAY COULD
REACH 50 TO 60 MPH.

A WINTER STORM WATCH IS IN EFFECT THURSDAY NIGHT THROUGH SATURDAY
FOR THE WESTERN SLOPES OF THE ALLEGHENY AND POTOMAC HIGHLANDS.
REFER TO THE LATEST WINTER STORM WATCH TEXT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 10:23 AM ESTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more37 hr
Dec 20, 2:11 PM ESTHigh Wind WatchLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more23 hr
Dec 20, 2:11 PM ESTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more50 hr
Dec 20, 2:12 PM ESTBlizzard WarningLWXAllegany50 hr
Dec 20, 5:43 PM ESTWinter Weather AdvisoryLWXAllegany7 hr
Dec 20, 3:37 AM ESTGale WarningLWX62 hr

Nearby

Winter Storm Warnings in West Virginia, 2012Winter Storm Warnings in Maryland, 2012Winter Storm Warnings in Virginia, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.